Found this for you... I was told by Dr. that they are in the same class and to not take them... yes--it is a Cet. but they have similar actions ect.
Cephalosporin 3'-quinolone esters, carbamates, and tertiary amines are potent antibiotics whose antibacterial activities reflect the action of both the beta-lactam and the quinolone components. The biological properties of representative compounds from each class were compared in Escherichia coli. All compounds bound to the essential PBP 3, inhibited DNA gyrase, and caused filamentation in growing cells. To distinguish between cephalosporin- and quinolone-induced filaments, nucleoid segregation was also examined, as quinolones disrupt nucleoid segregation while the beta-lactams do not (N. H. Georgopapadakou and A. Bertasso, Antimicrob. Agents Chemother. 35:2645-2648, 1991). The cephalosporin quinolone esters Ro 23-9424 and Ro 24-6392, at concentrations causing filamentation in E.
coli ATCC 25922, did not affect nucleoid segregation after 1 h of incubation (cephalosporin response) but did not affect it after 2 h (quinolone response), indicating the release of free quinolone. Accordingly, only the quinolone response was produced in a strain possessing TEM-3, an expanded-spectrum beta-lactamase. The cephalosporin carbamate Ro 24-4383 and the tertiary amine Ro 24-8138 produced a quinolone response in E. coli ATCC 25922, though they produced a cephalosporin response in a quinolone-resistant strain. Carbamate and tertiary amine linkages are chemically more stable than the ester linkage, and both cephalosporin 3'-quinolone carbamates and tertiary amines are more potent inhibitors of DNA gyrase than are the corresponding esters. The results suggest that, while intact cephalosporin 3'-quinolone esters act as cephalosporins, carbamates and amines may possess both cephalosporin and quinolone activity in the intact molecule.
I was given cipro for three months, but stopped because I have never taken any antibiotic for more than a month. I did not know this was the same class of drugs as Keflex.
I have had chronic sinusitis my whole life and I took so much Keflex during my grade school years that Keflex stopped working for me and I have never told my Dr because it never came up. I was taking it for sinus infections when I was a kid.
I stopped the cipro after six weeks and now four weeks later I am having trouble peeing again.
I was taking it for prostatitus. I don't have low T, but I have low libido and its difficult to keep my prostate healthy when I have little desire. Knowing this is the same class as Keflex may give my Dr ideas about what to do next. My blood work came back fine. I am age 46.
Tomorrow I will call him and tell him what is going on before I try taking the last refill plus a half bottle I have left. Thanks this was a helpful question.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Nov 2012 • 3 answers
Posted 19 May 2014 • 2 answers
Posted 15 Jun 2014 • 1 answer
Posted 19 Jun 2015 • 1 answer
Posted 22 Aug 2016 • 1 answer